Does Gamma-Aminobutyric Acid Cause Side Effects?
Even though it is a substance found naturally in the human body, gamma-aminobutyric acid
) may cause side effects. People often assume that dietary supplements
are always safe and free of problems. However, this is simply not the case. It is reasonable to assume that any product with the capability to have medicinal properties may also have side effects.
Possible Side Effects of Gamma-Aminobutyric Acid
Only a few side effects have been reported with gamma-aminobutyric acid supplements. It is quite possible that this simply reflects the fact that gamma-aminobutyric acid supplementation has been studied very little in humans; it may not necessarily indicate that the product is truly unlikely to cause side effects.
The few reported gamma-aminobutyric acid side effects (when administered by IV, not by mouth) include:
- An unexplained, unpleasant feeling (dysphoria)
- Increased blood pressure
- Increased heart rate.
You may experience some or none of the side effects discussed in this article. Make sure to let your healthcare provider know if you develop any problems while taking gamma-aminobutyric acid, or if you experience something that "just does not seem right." While it may not be a side effect of gamma-aminobutyric acid, your healthcare provider will be able to diagnose and treat the problem.